Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 41, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 29, 2011, 10:05 AM CDT for Madison County, Warren County, Iowa. It took effect at May 29, 2011, 6:10 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 10:05 AM CDT (15:05 UTC)
- In effect from
- May 29, 2011, 6:10 PM CDT
- Expired
- May 30, 2011, 8:47 AM CDT
- In force
- 15 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle River near Indianola (IDNI4). The gauge peaked at 22.45 ft at May 30, 2011, 1:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
716 WGUS43 KDMX 291505 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1005 AM CDT SUN MAY 29 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... MIDDLE RIVER...SOUTH RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN .RUNOFF FROM HEAVY RAINFALL ON SUNDAY MORNING WILL CAUSE SIGNIFICANT STREAM RISES ALONG THE MIDDLE AND SOUTH RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-301505- /O.NEW.KDMX.FL.W.0041.110529T2310Z-110601T0534Z/ /IDNI4.1.ER.110529T2310Z.110530T0600Z.110531T0534Z.NO/ 1005 AM CDT SUN MAY 29 2011 ...FLOOD WARNING IN EFFECT UNTIL EARLY TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL EARLY TUESDAY MORNING. * AT 9:15 AM SUNDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 19.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO BETWEEN 22.5 AND 23 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC181-301504- /O.NEW.KDMX.FL.W.0042.110529T2258Z-110531T0257Z/ /AKWI4.1.ER.110529T2258Z.110530T0000Z.110530T0257Z.NO/ 1005 AM CDT SUN MAY 29 2011 ...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO THE DES MOINES RIVER. * UNTIL LATE THIS EVENING. * AT 9:15 AM SUNDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 26.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO JUST ABOVE 27 FEET THIS EVENING. GO BELOW FLOOD STAGE LATE TONIGHT. $$
4 follow-up statements
520 WGUS83 KDMX 292325 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 625 PM CDT SUN MAY 29 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... SOUTH RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...WARREN ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... MIDDLE RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-302325- /O.EXT.KDMX.FL.W.0041.000000T0000Z-110531T2141Z/ /IDNI4.1.ER.110529T1740Z.110530T0600Z.110530T2141Z.NO/ 625 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL LATE MONDAY AFTERNOON. * AT 5:15 PM SUNDAY THE STAGE WAS 21.5 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 22.2 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE LATE MONDAY AFTERNOON. $$ IAC181-292355- /O.CAN.KDMX.FL.W.0042.000000T0000Z-110531T0257Z/ /AKWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 625 PM CDT SUN MAY 29 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE SOUTH RIVER NEAR ACKWORTH...OR FROM OTTER CREEK NEAR MILO...TO THE DES MOINES RIVER. * AT 5:15 PM SUNDAY THE STAGE WAS 25.0 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 25.1 FEET. FALL TO 18.3 FEET MONDAY MORNING. $$
186 WGUS83 KDMX 300325 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CDT SUN MAY 29 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...DES MOINES RIVER...MIDDLE RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BOONE...EMMET... HAMILTON...HUMBOLDT...KOSSUTH...MADISON...MAHASKA...WAPELLO... WARREN...WEBSTER .THE FLOOD CRESTS FOR EDDYVILLE AND OTTUMWA HAVE BEEN LOWERED DUE TO THE ARMY CORP OF ENGINEERS REDUCING OUTFLOW FROM THE RED ROCK RESERVOIR. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-310324- /O.EXT.KDMX.FL.W.0029.000000T0000Z-110604T0600Z/ /ESVI4.1.ER.110522T1945Z.110528T1545Z.110603T0600Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL EARLY FRIDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE EARLY FRIDAY MORNING. $$ IAC091-310323- /O.CON.KDMX.FL.W.0030.000000T0000Z-110602T1800Z/ /HBTI4.2.ER.110524T1958Z.110529T1245Z.110601T1800Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL WEDNESDAY AFTERNOON. * AT 9:15 PM SUNDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON. $$ IAC091-109-310323- /O.EXT.KDMX.FL.W.0031.000000T0000Z-110604T1200Z/ /AGNI4.1.ER.110523T1107Z.110528T0630Z.110603T1200Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FRIDAY MORNING. * AT 9:15 PM SUNDAY THE STAGE WAS 15.5 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC015-079-187-310323- /O.EXT.KDMX.FL.W.0039.000000T0000Z-110602T1000Z/ /STRI4.1.ER.110526T0855Z.110528T0945Z.110601T1000Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO NEAR THE CITY OF BOONE. * UNTIL WEDNESDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CONTINUE TO GRADUALLY FALL. GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC123-179-310323- /O.EXT.KDMX.FL.W.0044.000000T0000Z-110531T0744Z/ /EDYI4.1.ER.110529T2339Z.110530T0200Z.110530T0744Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL EARLY MONDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 61.1 FEET. * FLOOD STAGE IS 61.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CURRENTLY CRESTING AT 61.1 FEET. GO BELOW FLOOD STAGE EARLY MONDAY MORNING. $$ IAC179-310323- /O.EXT.KDMX.FL.W.0043.000000T0000Z-110531T1635Z/ /OTMI4.2.ER.110529T1847Z.110530T0210Z.110530T1635Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY MONDAY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL MIDDAY MONDAY. * AT 9:50 PM SUNDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND THE RIVER IS EXPECTED TO FALL TO MINOR FLOOD STAGE TONIGHT. * FORECAST...GO BELOW FLOOD STAGE MIDDAY MONDAY. $$ IAC121-181-310323- /O.CON.KDMX.FL.W.0041.000000T0000Z-110531T2141Z/ /IDNI4.1.ER.110529T1740Z.110530T0600Z.110530T2141Z.NO/ 1024 PM CDT SUN MAY 29 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE MONDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL LATE MONDAY AFTERNOON. * AT 9:15 PM SUNDAY THE STAGE WAS 22.3 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...CREST NEAR 22.4 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE LATE MONDAY AFTERNOON. $$
890 WGUS83 KDMX 300916 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 416 AM CDT MON MAY 30 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... DES MOINES RIVER...MIDDLE RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WAPELLO... WARREN ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BOONE...EMMET... HAMILTON...HUMBOLDT...KOSSUTH...WEBSTER RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-310916- /O.CON.KDMX.FL.W.0029.000000T0000Z-110604T0600Z/ /ESVI4.1.ER.110522T1945Z.110528T1545Z.110603T0600Z.NO/ 416 AM CDT MON MAY 30 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL EARLY FRIDAY MORNING. * AT 3:00 AM MONDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY FRIDAY MORNING. $$ IAC091-310915- /O.CON.KDMX.FL.W.0030.000000T0000Z-110602T1800Z/ /HBTI4.2.ER.110524T1958Z.110529T1245Z.110601T1800Z.NO/ 416 AM CDT MON MAY 30 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL WEDNESDAY AFTERNOON. * AT 3:15 AM MONDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON. $$ IAC091-109-310915- /O.CON.KDMX.FL.W.0031.000000T0000Z-110604T1200Z/ /AGNI4.1.ER.110523T1107Z.110528T0630Z.110603T1200Z.NO/ 416 AM CDT MON MAY 30 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FRIDAY MORNING. * AT 3:15 AM MONDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC015-079-187-310915- /O.CON.KDMX.FL.W.0039.000000T0000Z-110602T1000Z/ /STRI4.1.ER.110526T0855Z.110528T0945Z.110601T1000Z.NO/ 416 AM CDT MON MAY 30 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR STRATFORD...OR FROM THE BOONE RIVER...TO NEAR THE CITY OF BOONE. * UNTIL WEDNESDAY MORNING. * AT 3:00 AM MONDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC179-310915- /O.EXT.KDMX.FL.W.0043.000000T0000Z-110531T1657Z/ /OTMI4.2.ER.110529T1847Z.110530T0210Z.110530T1657Z.NO/ 416 AM CDT MON MAY 30 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY TODAY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL MIDDAY TODAY. * AT 3:50 AM MONDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE MIDDAY TODAY. $$ IAC121-181-310915- /O.EXT.KDMX.FL.W.0041.000000T0000Z-110531T2154Z/ /IDNI4.1.ER.110529T1740Z.110530T0615Z.110530T2154Z.NO/ 416 AM CDT MON MAY 30 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * UNTIL LATE THIS AFTERNOON. * AT 3:15 AM MONDAY THE STAGE WAS 22.4 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON. $$ CC
944 WGUS83 KDMX 301347 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 847 AM CDT MON MAY 30 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... MIDDLE RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN .NO PRECIPITATION IS EXPECTED UNTIL LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC121-181-301417- /O.CAN.KDMX.FL.W.0041.000000T0000Z-110531T2154Z/ /IDNI4.1.ER.110529T1740Z.110530T0615Z.110530T1237Z.NO/ 847 AM CDT MON MAY 30 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING HILL...TO THE DES MOINES RIVER. * AT 8:15 AM MONDAY THE STAGE WAS 18.3 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 7:37 AM MONDAY. * FORECAST...FALL TO 13.0 FEET TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 29, 6:33 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 29, 6:33 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 633 AM CDT SUN MAY 29 2011 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... NORTHWARD ADVANCING WARM FRONT AND ASSOCIATED MOISTURE ADVECTION WILL BE MAIN CONCERN FOR WEATHER TODAY. CURRENTLY...INSTABILITY AXIS JUST SOUTH OF IA AND POISED TO MOVE NORTHWARD DURING THE DAY AS WARM FRONT LIFTS INTO THE STATE. ALREADY CONVECTION HAS DEVELOPED ALONG THE I-70 CORRIDOR IN MISSOURI WHERE DEEP MOISTURE CONVERGENCE IS OCCURRING FED BY A 50KT LLJ. THIS ELEVATED CONVECTION SHOULD CONTINUE TO LIFT NORTHEAST EARLY THIS MORNING CROSSING INTO IA BY SUNRISE. EFFECTIVE BULK SHEAR IS SUFFICIENT TO SUPPORT ORGANIZED UPDRAFTS WHICH WILL PRODUCE A LARGE HAIL THREAT FROM THESE STORMS AS THEY MOVE INTO SOUTHERN IA THIS MORNING. ANOTHER AREA OF PCPN IS SET TO AFFECT NORTHERN AREAS OF THE CWA THIS MORNING AS A SHORTWAVE MOVES QUICKLY THROUGH NEBRASKA AND INTO NORTHERN IA. THIS PCPN WILL LACK THE INSTABILITY OF THE PCPN FARTHER SOUTH AND HAVE LIMITED WORDING TO SHOWERS AND ISOLD THUNDERSTORMS AND DONT ANTICIPATE A SEVERE THREAT FROM THIS PCPN. BY AFTERNOON HOWEVER...THE WARM FRONT WILL PUSH INTO SOUTHERN IOWA WITH BEST THETA-E ADVECTION SHIFTING INTO NORTHERN IA AND SOUTHERN MN. AMPLE INSTABILITY WILL EXIST AHEAD OF AN ELEVATED MIXED LAYER WHICH WILL BE APPROACHING FROM THE SOUTHWEST. THUNDERSTORMS WILL LIKELY FORM NORTH OF THE FRONT ON EDGE OF CAP AND SOME SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL ONCE AGAIN A BIG THREAT. FARTHER SOUTH...THE EML SHOULD EFFECTIVELY CAP THE ATMOSPHERE SOUTH OF I-80 WITH TEMPERATURES WARMING QUICKLY INTO THE 80S. IN FACT...CURRENT FORECAST HIGHS MAY NEED TO BE REVISED UPWARDS SHOULD THE SUN COME OUT EARLIER THAN ANTICIPATED. .LONG TERM /SUNDAY THROUGH FRIDAY/... LITTLE CHANGE IN LONG TERM FORECAST THINKING FROM LAST NIGHT. WARM FRONT DISCUSSED IN SHORT TERM SECTION ABOVE WILL LIFT NORTHWARD ACROSS THE REMAINDER OF OUR NORTHERN COUNTIES THIS EVENING AND EARLY TONIGHT...LYING ACROSS SOUTHERN MINNESOTA BY MONDAY MORNING. THERE WILL BE A LINGERING SEVERE WEATHER THREAT IN OUR FAR NORTH THIS EVENING...WITH LARGE HAIL THE PRIMARY THREAT...BEFORE THE STORMS MOVE NORTHWARD OUT OF THE AREA AND HAVE UPDATED POP TRENDS TONIGHT TO REFLECT THIS. ON MONDAY...MEMORIAL DAY...THE APPROACHING LOW TO OUR WEST WILL TIGHTEN THE PRESSURE GRADIENT ACROSS IOWA RESULTING IN SIGNIFICANTLY STRONGER SOUTHERLY BREEZES AND A WIND ADVISORY MAY BE WARRANTED...THIS WILL BE EXAMINED CLOSELY BY SUBSEQUENT SHIFTS. A SIGNIFICANT CAPPING INVERSION WILL INHIBIT ANY PRECIPITATION...AND STRONG WARM AIR ADVECTION AND MIXING WILL PROMOTE VERY WARM TEMPERATURES IN THE MID 80S TO LOWER 90S. ANYONE PLANNING OUTDOOR ACTIVITIES SHOULD THUS EXPECT A HOT AND WINDY BUT DRY DAY ACROSS THE AREA. ON LATE MONDAY NIGHT INTO TUESDAY MORNING THE LARGE LOW PRESSURE SYSTEM TO OUR NORTHWEST WILL PIVOT RAPIDLY FROM EASTERN MONTANA UP INTO CANADA...DRAGGING A TRAILING TROUGH ACROSS IOWA LIKELY GENERATING A QUICK SHOT OF SHOWERS AND STORMS ACROSS THE CWA MAINLY LATE MONDAY NIGHT. THE SEVERE WEATHER THREAT APPEARS LIMITED TO OUR FAR NORTHWESTERN AREAS AND MORE UP INTO SIOUXLAND AS THE BEST FORCING AND DYNAMICS ASSOCIATED WITH THE PARENT SHORTWAVE WILL BE QUICKLY MOVING UP ACROSS MINNESOTA AND THE EASTERN DAKOTAS. COVERAGE OF PRECIP IS DIFFICULT TO PREDICT DURING THIS TIME AS WE SHOULD SEE GOOD CONVERGENCE ALONG THE FRONT BUT DEEPER FORCING WILL REALLY BE PETERING OUT AS THE TROUGH PROGRESSES EASTWARD ACROSS OUR AREA. HAVE CONTINUED LIKELY POPS FROM 06-12Z BUT AM WONDERING IF THIS MAY BE OVERDONE MAINLY ACROSS OUR EAST AND SOUTHEAST. FROM TUESDAY THROUGH THE END OF THE WORK WEEK THINGS LOOK RELATIVELY QUIET...DRY...AND MILD BENEATH A DEEP LAYER RIDGE WITH ONE EXCEPTION - SOME MODEL RUNS ARE STILL GENERATING A FAIRLY SUBTLE 500 MB SHORTWAVE THAT RIDES THROUGH AND OVER THE TOP OF THE RIDGE NEAR OUR AREA AROUND MIDWEEK...GENERATING QPFS FROM LATE WEDNESDAY INTO THURSDAY. THE LACK OF CONSISTENCY IN FORECAST SOLUTIONS OF THIS FEATURE PRECLUDES GOING HIGHER THAN LOW TO MID-CHANCE POPS AT THIS TIME...HOWEVER THIS SCENARIO DOES SEEM QUITE REASONABLE AND IF THE WAVE DOES CROSS OVER OUR AREA WE WOULD LIKELY SEE A NEARLY STATIONARY BOUNDARY SET UP WITH PLENTY OF JUICE SO STORMS WOULD BE LIKELY AT THAT POINT. WE WILL CONTINUE TO MONITOR THIS POSSIBILITY OVER THE COMING DAYS. && .AVIATION...29/12Z IFR CIGS AND VSBYS IN SOUTHEAST IA WILL GRADUALLY IMPROVE THIS MORNING AS THUNDERSTORMS MOVE ACRS THE STATE. OTHERWISE...VFR CIGS WILL EXIST ACRS THE REMAINDER OF IA AS MOISTURE STREAMS INTO THE STATE. MVFR TO IFR CONDITIONS WILL EXIST IN AND AROUND THE THUNDERSTORMS TODAY AS SURFACE WINDS INCREASE FROM THE EAST. THESE WINDS WILL BECOME SOUTHERLY IN SOUTHERN IOWA BY THIS AFTERNOON AS A WARM FRONT MOVES NORTHWARD INTO THE STATE. BY TONIGHT...ONLY NORTHERN IA WILL SEE THE THREAT OF STORMS AS THE REMAINDER OF THE STATE WILL BE CAPPED BY A EML. THE VFR CONDITIONS TONIGHT WILL CONTINUE INTO MONDAY AS THE STATE REMAINS IN THE WARM SECTOR. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...COGIL SHORT TERM...COGIL LONG TERM...LEE
Hazardous weather outlook, May 29, 5:20 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 520 AM CDT SUN MAY 29 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-301100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 520 AM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING MAINLY ACROSS CENTRAL AND SOUTHERN IOWA. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL THE PRIMARY THREAT. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN IOWA LATER THIS AFTERNOON INTO EARLY TONIGHT. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS PORTIONS OF THE NORTHERN DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO CROSS THE AREA FROM WEST TO EAST ON MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THESE STORMS IN NORTHWESTERN IOWA...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. MORE THUNDERSTORMS ARE POSSIBLE BETWEEN WEDNESDAY AFTERNOON AND THURSDAY. THE POTENTIAL FOR SEVERE WEATHER FOR MID NEXT WEEK IS STILL BEING ANALYZED. STRONG AND GUSTY WINDS ARE EXPECTED ON MONDAY. A FEW GUSTS OVER 40 MPH ARE POSSIBLE...ESPECIALLY WEST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LEE
In the hours before
Local storm report, May 29, 8:53 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
853 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HAIL NE ARISPE 40.95N 94.22W
05/29/2011 E1.00 INCH UNION IA TRAINED SPOTTER
&&
JBLocal storm report, May 29, 8:58 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
858 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM TSTM WND GST 1 SW OTTUMWA 41.00N 92.43W
05/29/2011 E60 MPH WAPELLO IA TRAINED SPOTTER
&&
FBOKSALocal storm report, May 29, 9:02 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND GST OSKALOOSA AIRPORT 41.23N 92.49W
05/29/2011 M69 MPH MAHASKA IA AWOS
&&
CCOGILLocal storm report, May 29, 9:07 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HAIL MURRAY 41.04N 93.95W
05/29/2011 M1.50 INCH CLARKE IA TRAINED SPOTTER
&&
FBOKSALocal storm report, May 29, 9:14 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
914 AM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 1 N KNOXVILLE 41.33N 93.10W
05/29/2011 MARION IA FIRE DEPT/RESCUE
SEMI BLOWN OFF HIGHWAY 14 ABOUT 1 MILE NORTH OF
KNOXVILLE.
&&
CCOGILSpecial weather statement, May 29, 9:29 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 929 AM CDT SUN MAY 29 2011 IAZ062-075-085-086-096-097-291600- POWESHIEK-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...GRINNELL...OSKALOOSA...ALBIA... OTTUMWA...CENTERVILLE...BLOOMFIELD 929 AM CDT SUN MAY 29 2011 ...STRONG WINDS BEHIND THE THUNDERSTORMS... STRONG NORTHWESTERLY WINDS CAN BE EXPECTED AFTER THE LINE OF THUNDERSTORMS MOVES THROUGH. THESE WINDS MAY GUST NEAR 50 MPH AT TIMES. JB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 22 min |
| May 29, 6:34 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 26 min |
| May 29, 8:17 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 43 min |
| May 29, 8:20 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 40 min |
| May 29, 8:48 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Union, Warren | 42 min |
| May 29, 9:14 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 46 min |
| May 29, 10:05 AM CDT | River Flood Warning | DMX | Warren | 8 hr |
| May 29, 2:11 PM CDT | River Flood Warning | DMX | Wapello | 21 hr |
| May 29, 5:06 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 11 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.